Alert archive / Indiana / Wind Advisories in 2010

Wind Advisory 1, NWS Indianapolis, IN

October 25, 201039 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Oct 25, 2010, 2:58 PM EDT for 39 counties in Indiana. It took effect at Oct 26, 2010, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 2:58 PM EDT (18:58 UTC)
In effect from
Oct 26, 2010, 8:00 AM EDT
Expired
Oct 26, 2010, 7:09 PM EDT
In force
11 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS73 KIND 251858
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 PM EDT MON OCT 25 2010

...STRONG WINDS EXPECTED TO IMPACT CENTRAL INDIANA ON TUESDAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL SWEEP
A STRONG COLD FRONT ACROSS CENTRAL INDIANA ON TUESDAY. STRONG
WINDS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT ON TUESDAY.

FURTHERMORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE FRONT. THESE STORMS MAY BE ABLE TO FURTHER
ENHANCE THE STRONG WINDS AND PRODUCE DAMAGING WINDS.

INZ021-028>031-035>049-051>057-060>065-067>072-260300-
/O.UPG.KIND.HW.A.0001.101026T1200Z-101026T2000Z/
/O.NEW.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
258 PM EDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE
  MORNING INTO THE EARLY EVENING HOURS ON TUESDAY.

* WINDS: WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS
  OVER 30 MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE.

* IMPACTS: HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG
  WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT
  MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE
  DAMAGE MAY ALSO OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

50
5 follow-up statements
071 
WWUS73 KIND 260205
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT MON OCT 25 2010

...STRONG WINDS EXPECTED TO IMPACT CENTRAL INDIANA ON TUESDAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL SWEEP
A STRONG COLD FRONT ACROSS CENTRAL INDIANA ON TUESDAY. STRONG
WINDS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT ON TUESDAY.

FURTHERMORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE FRONT. THESE STORMS MAY BE ABLE TO FURTHER
ENHANCE THE STRONG WINDS AND PRODUCE DAMAGING WINDS.

INZ021-028>031-035>049-051>057-060>065-067>072-261015-
/O.CON.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1005 PM EDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO
  THE EARLY EVENING HOURS ON TUESDAY.

* WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30
  MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND
  EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE
  EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY
  ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
387 
WWUS73 KIND 260747
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 AM EDT TUE OCT 26 2010

...STRONG WINDS WILL IMPACT CENTRAL INDIANA TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL SWEEP
A STRONG COLD FRONT ACROSS CENTRAL INDIANA TODAY. STRONG WINDS
CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT ON TUESDAY.

FURTHERMORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE FRONT. THESE STORMS MAY BE ABLE TO FURTHER
ENHANCE THE STRONG WINDS AND PRODUCE DAMAGING WINDS.

INZ021-028>031-035>049-051-052-054>057-065-261600-
/O.UPG.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/
/O.NEW.KIND.HW.W.0001.101026T1200Z-101027T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
347 AM EDT TUE OCT 26 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 


* STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO 
  THE EARLY EVENING HOURS ON TUESDAY. 

* WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 40
  MPH ARE EXPECTED...WITH GUSTS UP TO 60 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR VERY STRONG WINDS
  AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY
  BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. TREE DAMAGE MAY
  ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ053-060>064-067>072-261600-
/O.CON.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/
OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
347 AM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO 
  THE EARLY EVENING HOURS ON TUESDAY. 

* WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 
  MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE. 

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND 
  EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE 
  EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PUMA
054 
WWUS73 KIND 261548
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 AM EDT TUE OCT 26 2010

...STRONG WINDS WILL IMPACT CENTRAL INDIANA TODAY...

.STRONG WINDS WILL CONTINUE BEHIND A COLD FRONT THAT SWEPT ACROSS
CENTRAL INDIANA THIS MORNING.

INZ021-028>031-035>049-051-052-054>057-065-270000-
/O.CON.KIND.HW.W.0001.000000T0000Z-101027T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1148 AM EDT TUE OCT 26 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING
  HOURS.

* AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 40 MPH ARE
  EXPECTED...WITH GUSTS UP TO 60 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR VERY STRONG WINDS 
  AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY 
  BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ053-060>064-067>072-270000-
/O.CON.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/
OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
1148 AM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING
  HOURS.

* AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 MPH WILL
  OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND 
  EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE 
  EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

50
551 
WWUS73 KIND 261925
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EDT TUE OCT 26 2010

...STRONG WINDS WILL CONTINUE INTO EARLY EVENING...

INZ021-028>031-035>049-051-052-054>057-065-270000-
/O.CAN.KIND.HW.W.0001.000000T0000Z-101027T0000Z/
/O.EXA.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
325 PM EDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY 
  EVENING HOURS. 

* AREAS OF SUSTAINED SOUTHWEST WINDS AROUND 30 MPH WILL
  OCCUR...WITH GUSTS AROUND 45 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND 
  EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE 
  EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

INZ053-060>064-067>072-270000-
/O.CON.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/
OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
325 PM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY 
  EVENING HOURS. 

* AREAS OF SUSTAINED SOUTHWEST WINDS AROUND 30 MPH WILL
  OCCUR...WITH GUSTS AROUND 40 MPH POSSIBLE.

* HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND 
  EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE 
  EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY 
  ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
752 
WWUS73 KIND 262309
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
709 PM EDT TUE OCT 26 2010

...THE WIND ADVISORY HAS BEEN CANCELLED...

.WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA.

INZ021-028>031-035>049-051>057-060>065-067>072-270015-
/O.CAN.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
709 PM EDT TUE OCT 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA.

$$

MK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:31 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 25, 12:31 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1231 PM EDT MON OCT 25 2010

.UPDATE...
THE AVIATION AND NEAR TERM SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL DEPART CENTRAL INDIANA
AS A WEAK RIDGE ALOFT QUICKLY PUSHES ACROSS INDIANA...BRINGING
MAINLY DRY AND UNSEASONABLY WARM WEATHER TODAY. A STRONG COLD
FRONT WILL PRESS TOWARD INDIANA TONIGHT AND PASS ACROSS THE STATE
ON TUESDAY. THE STRONG COLD FRONT IS EXPECTED TO PRODUCE STRONG
WINDS...AS WELL AS SHOWERS AND A FEW THUNDERSTORMS ON TUESDAY.

STRONG LOW PRESSURE WILL CONTINUE TO LINGER NORTH OF THE GREAT
LAKES ON WEDNESDAY...PROVIDING A DRY...BUT WINDY FALL DAY. COOLER
CONDITIONS WILL PREVAIL FOR THE END OF THE WEEKS ALONG WITH DRY
WEATHER.

&&

.NEAR TERM /REST OF TODAY/...

UPPER WAVE ACROSS TENNESSEE WAS PUSHING EAST AND TAKING MOST FORCING
WITH IT. STILL SOME LINGERING FORCING IN THE FAR EASTERN PART OF THE
FORECAST AREA...AND RADAR SHOWS ISOLATED SHOWERS THERE. THUS KEPT
MENTION OF ISOLATED SHOWERS THERE FOR A COUPLE MORE HOURS.

FOCUS THEN CENTERS ON CLOUD COVER. STILL PLENTY OF LOW LEVEL CLOUDS
AROUND...AND THIS GETTING GRADUALLY PUSHED NORTH DUE TO THE WIND
FIELD. THUS IT LOOKS LIKE MOSTLY CLOUDY SKIES WILL PREVAIL INTO
EARLY AFTERNOON BEFORE THE LOW CLOUDS MOVE OUT/MIX OUT. ADJUSTED SKY
FORECAST ACCORDINGLY.

THE LINGERING CLOUDS SHOULD HELP KEEP TEMPERATURES FROM GETTING AS
WARM AS MOS INDICATED EARLIER. CURRENT FORECAST REFLECTS THIS
THINKING...SO MADE ONLY MINOR ADJUSTMENTS TO TEMPERATURES.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...

OUR WEAK RIDGE WILL DEPART THIS EVENING AS THE VERY STRONG
NEGATIVELY TILTED TROUGH APPROACHES FROM THE WEST. PRECIP CHANCES
SHOULD HOLD OFF UNTIL AT AFTER 12Z...BUT COULD BE ON THE DOORSTEP
OF THE WESTERN PARTS OF THE FORECAST AREA NEAR 12Z. HERE THE GFS
IS A BIT MORE SPEEDY THAN THE NAM...AND WILL USE A BLEND. EXPECT
CLOUDS TO INCREASE OVERNIGHT AS WELL. EXTREMELY IMPRESSIVE 850MB
JET WITH VALUES NEAR 60-70 KTS WILL BE STREAKING ACROSS CENTRAL
INDIANA ON TUESDAY. EVEN THE 925MB SURFACE SHOWS WINDS OF 40-50
KNITS ACROSS THE AREA AHEAD OF THE COLD FRONT. THUS SHOULD ANY OF
THESE WINDS MIX DOWN...WIND GUSTS IN THE 40-50 KT RANGE WILL BE
POSSIBLE. THUS WILL ISSUE A HIGH WIND WATCH FOR NOW...AS WE SHOULD
EASILY REACH AT LEAST ADVISORY CRITERIA AND THIS WILL BE HIGHLY
VISIBLE AND NOTICEABLE EVENT TO CENTRAL INDIANA RESIDENTS. IF ANY
THUNDERSTORM DEVELOP ALONG THE FRONT...SEVERE WIND GUSTS WILL BE
POSSIBLE WITH AND DOWNDRAFTS AS THEY WILL BE ABLE TO TAP THE
STRONG LOW LEVEL JET AHEAD OF THE FRONT. SPC HAS BLANKETED SLIGHT
RISK ACROSS THE REGION AND GIVEN THIS...IT SEEMS VERY APPROPRIATE.
TIME HEIGHTS SHOW STRONG LIFT AHEAD OF THE FRONT AND SHEAR IS OFF
THE CHARTS...NEAR 700. HOWEVER INSTABILITY IS LESS FAVORABLE WITH
CAPE ONLY NEAR 300-500. THUS WE HAVE A HIGH SHEAR AND LOW
INSTABILITY ENVIRONMENT. GIVEN THE FORCING ALOFT EXPECT SHOWERS
AND STORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT...SOME TAPPING
INTO THE LLJ ALOFT TO PRODUCE SEVERE WIND GUSTS.

AS FOR POPS TONIGHT WILL CUT POPS ACROSS THE EAST AND KEEP A DRY
FORECAST...AND STICK CLOSE TO MAVMOS POPS ACROSS THE WEST. GIVEN
THE EXCELLENT MIXING OVERNIGHT AND INCREASING CLOUDS LOOK FOR LOWS
AT OR ABOVE MAVMOS.

ON TUESDAY WILL LEAN POPS HIGHER THAN MAVMOS AS VERY STRONG
FORCING AND MOISTURE IN PLACE SHOULD PRODUCE RAIN. ONGOING
FORECAST HANDLES THIS WELL AND WILL CONTINUE THIS TREND...FOCUSING
BEST PRECIP CHANCES BETWEEN 12Z AND 18Z TUESDAY. GIVEN THE CLOUDY
SKIES...RAIN CHANCES AND TREND TOWARD COLD AIR ADVECTION...WILL
TREND TUESDAY HIGHS BELOW MAVMOS WITH A NON DIURNAL STEADY OR
SLOWLY FALLING TREND DURING THE AFTERNOON HOURS IN THE WAKE OF THE
FRONT.

STRONG SUBSIDENCE IS FOUND IN THE WAKE OF THE FRONT ON TUESDAY
NIGHT AS MUCH DRIER AIR ARRIVES WRAPPING AROUND THE LOW. TIME
HEIGHT SECTIONS SHOW A MUCH DRIER COLUMN AS DEW POINTS RETREAT TO
THE 30S. THUS WILL KEEP A DRY FORECAST ON TUESDAY NIGHT AND
WEDNESDAY NIGHT ALONG WITH MOCLEAR SKIES GIVEN THE COOLER AIR
ARRIVING WRAPPING AROUND THE SYSTEM BUT VERY GOOD MIXING GIVEN THE
PRESSURE GRADIENT WILL STICK CLOSE TO MAVMOS ON LOWS BUT LEAN
COOLER FOR WEDNESDAY HIGHS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

FOCUS IS ON CHANCES FOR RAIN DURING THE PERIOD. MODELS DIFFER IN
THEIR SOLUTIONS...ESPECIALLY BY THE END OF THE PERIOD. NO CLEAR
FAVORITE YET...ALTHOUGH ECMWF HAS NOT BEEN THAT CONSISTENT LATELY.
STUCK CLOSE TO HPC FOR MOST FIELDS.

HIGH PRESSURE WILL KEEP THE FORECAST AREA DRY THROUGH MOST OF THE
PERIOD. THERE IS SOME CONCERN ABOUT A SYSTEM MOVING INTO THE AREA
ON SUNDAY /HALLOWEEN/ AND BRINGING A CHANCE OF RAIN. WOULD NOT
RULE OUT RAIN COMPLETELY...BUT GIVEN THE UNCERTAINTY THAT FAR OUT
WILL NOT INTRODUCE RAIN YET.

TEMPERATURES WILL START OFF COOL BUT GRADUALLY MODERATE THROUGH
THE PERIOD.

&&

.AVIATION /251800Z TAF ISSUANCE/...

MAIN AVIATION ISSUES WILL BE TOMORROW MORNING AND AFTERNOON AS A
STRONG COLD FRONT MOVES ACROSS CENTRAL INDIANA. HAVE THE FRONT TIMED
TO LAF AND HUF AT 14Z AND IND AND BMG AT 16Z. STRONG TO SEVERE
SQUALL LINE IS EXPECTED TO MOVE THROUGH ALONG AND AHEAD OF THE FRONT
WHICH HAS THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS.
HOWEVER...BEING THAT FAR OUT...WILL TEMPER IT A LITTLE AND GO WITH
25 KNOT SUSTAINED WINDS WITH GUSTS TO 40 ALONG AND JUST AHEAD OF THE
FRONT AS BUFKIT SUGGESTS. ALSO...WILL GO WITH VCTS AND CB'S AS
ATMOSPHERE BECOMES AT LEAST WEAKLY UNSTABLE TO GO ALONG WITH THE
VERY STRONG ATMOSPHERE DYNAMICS. WILL ALSO HAVE TO ADD LOW LEVEL
WIND SHEAR WITH WINDS TO AT LEAST 45 KNOTS AT 2K FEET AFTER 01Z
TONIGHT. WILL KEEP THAT GOING TIL 12Z WHEN THE WINDS START TO MIX
DOWN AHEAD OF THE FRONT.

THIS AFTERNOON...LOOKS LIKE THERE WILL BE MORE CLOUD COVER THAN THE
MODELS SUGGEST...AND THERE MAY BE A BRIEF PERIOD OF MVFR AS WELL
BEFORE VFR PREVAILS. WILL TAKE A LAST MINUTE LOOK BEFORE THE TAFS GO
OUT REGARDING CEILINGS. OTHERWISE...EXPECT SOUTH WINDS TO CONTINUE
AROUND 14 KNOTS AND GUSTING TO 20. THE VISIBILITY WILL BE P6SM
EXCEPT PERHAPS WHEN THE SQUALL LINE MOVES THROUGH...BUT AGAIN TOO
FAR OUT TO INCLUDE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...PUMA/50
NEAR TERM...50
SHORT TERM...PUMA
LONG TERM....50
AVIATION...MK
Hazardous weather outlook, Oct 25, 11:40 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1140 AM EDT MON OCT 25 2010

INZ021-028>031-035>049-051>057-060>065-067>072-261545-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1140 AM EDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SOME OF THE STORMS MAY
PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY MORNING AND AFTERNOON.
SUSTAINED WINDS UP TO 40 MPH ARE POSSIBLE ALONG WITH GUSTS IN
EXCESS OF 50 MPH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE
MAIN THREAT FROM ANY STORM THAT DEVELOPS WILL BE DAMAGING WINDS.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

WINDS MAY GUST OVER 35 MPH ON WEDNESDAY. THESE WINDS PLUS LOW
RELATIVE HUMIDITY MAY RESULT IN ELEVATED FIRE DANGER ON WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SPOTTERS
MAY BE NEEDED ON TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:58 AM EDTHigh Wind WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more11 hr

Nearby

Wind Advisories in Indiana, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.